Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 23, 2011, 4:06 PM EDT for 5 counties in Indiana. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 4:06 PM EDT (20:06 UTC)
- Expired
- May 23, 2011, 4:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Fulton County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:08 PM EDT | HAIL 1 | 3 S Royal Center, IN | 1 INCH TO A LITTLE BIGGER |
| May 23, 4:10 PM EDT | HAIL 1 | Macy, IN | |
| May 23, 4:21 PM EDT | HAIL 0.5 | Denver, IN | PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING |
| May 23, 4:28 PM EDT | HAIL 0.88 | Roann, IN | |
| May 23, 4:31 PM EDT | HAIL 0.75 | 5 N Wabash, IN | 0.5 TO 0.75 INCH HAIL FALLING ON SR 13 NORTH OF WABASH |
| May 23, 4:32 PM EDT | TSTM WND DMG | Roann, IN | TREES DOWN IN THE ROANN AREA...TIME ESTIMATED FROM RADAR |
| May 23, 4:43 PM EDT | HAIL 0.5 | 1 Ne Denver, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS53 KIWX 232006 SVRIWX INC017-049-085-103-169-232045- /O.NEW.KIWX.SV.W.0056.110523T2006Z-110523T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 PM EDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASS COUNTY IN NORTH CENTRAL INDIANA... NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA... NORTHWESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA... SOUTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA... SOUTHEASTERN FULTON COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 445 PM EDT * AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTH OF ROYAL CENTER...OR 7 MILES WEST OF LOGANSPORT...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MEXICO... AKRON... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LEASES CORNER...METEA...ADAMSBORO...FLETCHER...MARSHTOWN...TWELVE MILE... HOOVER...FULTON...NYENA LAKE...DEEDSVILLE...MACY AND DENVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4111 8599 4086 8574 4072 8650 4084 8657 TIME...MOT...LOC 2006Z 247DEG 39KT 4081 8644 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
459 WWUS53 KIWX 232023 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 423 PM EDT MON MAY 23 2011 INC017-049-085-103-169-232045- /O.CON.KIWX.SV.W.0056.000000T0000Z-110523T2045Z/ FULTON IN-KOSCIUSKO IN-WABASH IN-MIAMI IN-CASS IN- 423 PM EDT MON MAY 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR NORTHEASTERN CASS...NORTHERN MIAMI...NORTHWESTERN WABASH... SOUTHWESTERN KOSCIUSKO AND SOUTHEASTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 12 MILES WEST OF MEXICO...OR ABOUT 5 MILES NORTH OF LOGANSPORT...AND MOVING EAST AT 50 MPH. LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MEXICO... AKRON... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HOOVER...TWELVE MILE...DEEDSVILLE...MACY...DENVER...CHILI...GILEAD... STOCKDALE...ROANN AND DISKO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4075 8637 4088 8644 4111 8599 4086 8574 TIME...MOT...LOC 2023Z 252DEG 45KT 4084 8631 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:36 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 23, 2:36 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NORTHERN INDIANA 236 PM EDT MON MAY 23 2011 .SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY NIGHT SEVERE THUNDERSTORM WATCH 342 HAS BEEN ISSUED FOR MUCH OF THE EASTERN AND SOUTHERN CWA THROUGH EARLY THIS EVENING. SFC AMBIENT TEMPS WARMING TO NEAR 80F...COMBINED WITH SFC DEWPOINTS IN THE LOW/MID 60S AND SUBTLE COOLING ALOFT HAVE YIELDED SBCAPE VALUES NEAR 2000 J/KG AS OF 18Z. ALOFT...H5 TROUGH AXIS WILL CONTINUE TO PIVOT NEWD INTO THE NORTHERN GREAT LAKES WITH AN IOWA VORT MAX AND ASSOCIATED 7/5H 60 KNOT JET MAXIMUM WORKING OUT AHEAD OF THIS INTO THE FA. THIS HAS SUPPORT FROM THE WOLCOTT PROFILER WHICH SHOWS NEARLY UNIDIRECTIONAL WSW FLOW OF 30-40 KNOTS 0-2KM AND NEARLY 60 KTS 2-5 KM. THIS WIND FIELD WILL PROVIDE SUFFICIENT SHEAR FOR SUSTAINABLE UPDRAFTS AND UPSCALE CONVECTIVE GROWTH. MAIN THREATS WILL BE DAMAGING WINDS PER INVERTED V SOUNDINGS AND STRENGTH OF WIND FIELD...AND LARGE HAIL INITIALLY GIVEN 0-6 KM BULK SHEAR NEAR 50 KNOTS...AND CAPE WITHIN THE HAIL GROWTH ZONE. TORNADOES...OTHER THAN WEAK MESO VORT SPINUPS WITHIN BOWING SEGMENTS...ARE NOT A BIG CONCERN GIVEN MARGINAL 0-1 SRH AND RELATIVELY HIGH LCL/S. CONVECTIVE EVOLUTION HAS BEGUN AS DISCRETE CELLS...WHICH WILL LIKELY ORGANIZE INTO BOWING SEGMENTS ACROSS EASTERN/SOUTHERN PORTIONS OF THE FA. ALSO...QUICK LOOK AT MOSAIC SHOWS MCS OUTFLOW/CONVECTIVE LINE PROPAGATING RAPIDLY NEWD THROUGH STL ATTM. THIS COULD CLIP OUR FAR SOUTHEAST BTW 22-01Z PER LATEST 3 KM HRRR PROGS. THE NRN GREAT LAKES UPPER TROUGH WILL RAPIDLY CONTINUE NEWD TOWARDS SOUTHEAST CANADA TONIGHT AS IT GETS ABSORBED INTO A H5 TROUGH DIGGING SEWD THROUGH ONTARIO. SUBSIDENCE/SHORTWAVE RIDGING BEHIND THIS FEATURE SHOULD ALLOW FOR DRY/BENIGN WX LATER TONIGHT INTO MUCH OF TUESDAY. ALSO SHOULD SEE A COOLER CP AIRMASS SETTLE INTO AT LEAST THE NRN TWO THIRDS OF THE FA DURING THIS TIME PER NEGATIVE LOW LEVEL THETA-E ADVECTION BEHIND THE AFOREMENTIONED SFC FRONT THAT WILL LIKELY STALL OUT OVER OUR FAR SOUTH OR JUST SOUTH OF THE FA LATE TONIGHT INTO TUESDAY. WOULD NOT BE SURPRISED IF CONVECTIVE OUTFLOW FORCES THIS BOUNDARY FARTHER TO THE SOUTH SUPPRESSING CHANCES FOR SHOWERS/STORMS ACROSS THE FAR SOUTH TOMORROW. CHANCES FOR SHOWERS/STORMS LATE TONIGHT INTO TUESDAY WILL BE TIED TO WHERE THIS BOUNDARY STALLS AND THE TRACK/TIMING OF A LEAD/SRN STREAM LOW AMPLITUDE SHORTWAVE FCST TO EJECT NEWD TOWARDS THE OH VALLEY IN WSW FLOW ALOFT. THE ASSOCIATED CONVECTIVE COMPLEX MAY CLIP SRN AREAS TOMORROW SO CONTINUED WITH POPS IN THE SOUTH...BUT DROPPED THE SHOWER MENTION ACROSS THE NORTH PER LATEST MODEL TRENDS. OTHERWISE...LINGERING SATURATED BOUNDARY LAYER UNDER A POST FRONTAL SUBSIDENCE INVERSION SHOULD ALLOW A BKN/OVC STRATOCU DECK TO PERSIST ACROSS AT LEAST SOUTHERN AND EASTERN AREAS TOMORROW. THE NEXT CHANCE FOR MORE ORGANIZED CWA WIDE SHOWER/STORM ACTIVITY APPEARS TO BE LATE TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BE IN CONJUNCTION WITH LOW LEVEL THETA-E ADVECTION COINCIDENT WITH A POTENT MID LEVEL CIRCULATION...NOW OVER CENTRAL CALIFORNIA...FCST TO PROPAGATE INTO THE CENTRAL PLAINS BY 12Z WEDNESDAY. && .LONG TERM...WEDNESDAY THROUGH MONDAY ACTIVE PERIOD TO CONTINUE IN THE EXTENDED PERIOD OF THE FORECAST WITH FAIRLY DECENT MODEL AGREEMENT THROUGH ABOUT FRIDAY...AND THEN WIDER SPREAD AMONG DETERMINISTIC AND ENSEMBLE SOLUTIONS OFFERS LOWER CONFIDENCE FOR THE WEEKEND INTO EARLY NEXT WEEK. DIGGING UPPER LEVEL TROUGH ACROSS SOUTHWEST CONUS WILL BEGIN TO EMERGE ACROSS CENTRAL AND SOUTHERN PLAINS BY MID WEEK WITH SOME NORTHWARD MIGRATION TO STALLED SFC BOUNDARY EXPECTED. FAIRLY STRONG AGREEMENT AMONG ECMWF/GFS IN TAKING CENTER OF THIS UPPER LOW INTO CENTRAL MISSOURI BY TUESDAY MORNING. A STRONG UPPER JET STREAK WILL ROUND THE BASE OF THIS TROUGH AND NOSE INTO MID/UPPER MS RIVER VALLEY ON WEDNESDAY INCREASING LARGE SCALE ASCENT. PREVIOUS FORECAST HAS THIS SCENARIO WELL IN HAND WITH LIKELY THUNDER POPS. SFC BOUNDARY MAY NOT REACH FAR NORTHERN PORTIONS OF FORECAST AREA ON WEDNESDAY...BUT ENOUGH ELEVATED INSTABILITY SHOULD EXIST NORTH OF SFC BOUNDARY TO WARRANT THUNDER MENTION ACROSS THE ENTIRE AREA. SOME SEVERE POTENTIAL FOR WEDNESDAY GIVEN STRENGTHENING SHEAR PROFILES WITH STRONGER MID/UPPER FLOW. GREATEST SEVERE THREAT WILL LIKELY EXIST FOR SOUTHERN LOCATIONS WHICH STAND A BETTER CHANCE OF EXPERIENCING NEAR SFC OR NEAR SFC BASED INSTABILITY. RAIN AND PERHAPS SOME EMBEDDED THUNDER WILL PERSIST INTO THURSDAY WITH FORCING LIKELY TRANSITIONING MORE IN THE WAY OF MID/UPPER DEFORMATION FORCING AS UPPER LOW TRACKS SOUTH OF THE AREA. DID ADD A CHANCE OF THUNDER ACROSS SOUTHEAST LOCATIONS WITH A BETTER CHANCE OF CONTINUED SOUTHWEST LOW LEVEL FLOW AND BETTER LOW LEVEL MOISTURE AVAILABILITY. CONDITIONS SHOULD DRY OUT FROM WEST TO EAST THURSDAY NIGHT INTO FRIDAY AS THIS SYSTEM DEPARTS OHIO RIVER VALLEY BUT PROGRESSIVE FLOW REGIME WILL ALLOW FOR ANOTHER SIGNIFICANT UPPER TROUGH TO AFFECT THE AREA BY THE WEEKEND. MODEL AGREEMENT BEGINS TO BREAK DOWN BY FRIDAY IN REGARDS TO PROGRESSION OF THIS NEXT FEATURE AND HAVE GENERALLY FOLLOWED GFS IDEA FOR A SLIGHTLY FASTER PROGRESSION WHICH IS MORE CONSISTENT WITH GOING FORECAST GRIDS AND ALSO IS SOMEWHAT SUPPORTED BY ENSEMBLE DATA. WHILE ACTIVE CONDITIONS IN TERMS OF PRECIP CHANCES WILL LIKELY EXTEND INTO NEXT WEEKEND AND THE EARLY PARTS OF NEXT WEEK...CONTINUED POOR MODEL RUN TO RUN CONTINUITY ARGUES FOR NOT INCLUDING POPS POST FRIDAY AT THIS TIME. && .AVIATION.../18Z TAFS/ VFR CONDITIONS ARE FCST TO PERSIST THIS AFTERNOON/EVENING OUTSIDE OF ANY CONVECTION. STILL DO EXPECT A LINE OF SHOWERS/STORMS TO DEVELOP NEAR SBN BTW 18-19Z AND QUICKLY RACE SEWD THROUGH FWA BTW 19-21Z. THIS LINE MAY DEVELOP JUST SOUTH AND EAST OF SBN SO WENT WITH A VCSH/CB MENTION BEFORE 20Z. CONTINUED WITH THE TEMPO MVFR GROUP AND GUSTS TO 40 KNOTS AT FWA 19-21Z WHERE INVERTED V THERMAL ENVIRONMENT AND INCREASING BOUNDARY LAYER DESTABILIZATION MAY YIELD EVEN HIGHER SEVERE GUSTS AND HAIL. CONTINUED WITH PESSIMISTIC LOWER IFR/MVFR CONDITIONS LATER TONIGHT...ESPECIALLY AT FWA...GIVEN COOLED/SATURATED BOUNDARY LAYER UNDERNEATH A POST FRONTAL SUBSIDENCE INVERSION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...STEINWEDEL
Hazardous weather outlook, May 23, 5:37 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT MON MAY 23 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-240945- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 537 AM EDT MON MAY 23 2011 /437 AM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EARLY EVENING...ACROSS NORTHERN INDIANA...SOUTHERN LOWER MICHIGAN AND NORTHWEST OHIO. THE GREATEST RISK IS FOR DAMAGING WIND GUSTS TO 70 MPH. ISOLATED HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. THE GREATEST RISK FOR SEVERE WEATHER IS ALONG AND EAST OF A MONTICELLO TO WARSAW INDIANA TO THREE RIVERS MICHIGAN LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY MIDDAY INTO THIS AFTERNOON. WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH IN DIAMETER ARE POSSIBLE. LOCALLY HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TUESDAY AND FRIDAY. THERE IS A HIGH RISK OF RIP CURRENTS ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003-MIZ077-240945- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 537 AM EDT MON MAY 23 2011 /437 AM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY MIDDAY INTO THIS AFTERNOON. ISOLATED WIND GUSTS TO 50 MPH AND HAIL TO DIME SIZE ARE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MIDDAY INTO THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, May 23, 3:34 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
334 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL NEW HAVEN 41.07N 85.01W
05/23/2011 E0.25 INCH ALLEN IN AMATEUR RADIO
&&
EVENT NUMBER IWX1100809
MCSLocal storm report, May 23, 3:46 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 2 W COLUMBIA CITY 41.16N 85.53W
05/23/2011 E0.50 INCH WHITLEY IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100810
MCSLocal storm report, May 23, 3:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 1 S LARWILL 41.17N 85.63W
05/23/2011 M0.75 INCH WHITLEY IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100811
SAWSpecial weather statement, May 23, 3:50 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EDT MON MAY 23 2011 INZ008-009-017-018-232015- ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN- 350 PM EDT MON MAY 23 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WHITLEY...NORTHWESTERN ALLEN...SOUTHWESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES IN NORTHEAST INDIANA... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH ALONG WITH PENNY SIZED HAIL. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... AUBURN AND GARRETT... CHURUBUSCO... HUNTERTOWN... BLUE LAKE AND LAKE EVERETT... ARI AND EGE... BUTLER CENTER...LAOTTO AND SWAN... SEEK SHELTER UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4146 8499 4126 8487 4108 8551 4120 8560 TIME...MOT...LOC 1949Z 243DEG 52KT 4119 8544
Local storm report, May 23, 3:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL TRI-LAKES 41.25N 85.44W
05/23/2011 M0.50 INCH WHITLEY IN EMERGENCY MNGR
PEA TO HALF INCH SIZE HAIL CURRENTLY FALLING
&&
EVENT NUMBER IWX1100812
SAWSpecial weather statement, May 23, 3:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 358 PM EDT MON MAY 23 2011 INZ015-016-022>024-232030- CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN- 358 PM EDT MON MAY 23 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN MIAMI...NORTHERN WABASH...SOUTHERN KOSCIUSKO AND EXTREME SOUTHEASTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 24 MILES SOUTHWEST OF NORTH MANCHESTER...OR 10 MILES NORTHWEST OF PERU...MOVING EAST AT 45 MPH. PENNY SIZE HAIL AND WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NORTH MANCHESTER... CHILI... STOCKDALE...ROANN AND GILEAD... DISKO... LAKETON AND IJAMSVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4109 8583 4092 8567 4082 8619 4091 8624 TIME...MOT...LOC 1958Z 248DEG 39KT 4089 8613
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:10 PM EDT | Special Weather Statement | IWX | Grant | 50 min |
| May 22, 9:06 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Wells | 24 min |
| May 23, 3:50 PM EDT | Special Weather Statement | IWX | DeKalb, Whitley | 25 min |
| May 23, 3:58 PM EDT | Special Weather Statement | IWX | Wabash | 32 min |
| May 23, 4:28 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash, Whitley | 47 min |
| May 23, 5:00 PM EDT | Areal Flood Advisory | IWX | Cass, Miami, Wabash | 3 hr |
| May 23, 5:11 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash, Wells | 49 min |
| May 23, 5:30 PM EDT | Tornado Warning | IWX | Huntington, Wells | 30 min |
| May 23, 5:40 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 47 min |
| May 23, 5:59 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 46 min |
| May 23, 6:07 PM EDT | Flash Flood Warning | IWX | Huntington | 3 hr |
| May 23, 7:13 PM EDT | Areal Flood Advisory | IWX | Adams, Wells | 3 hr |
| May 23, 7:34 PM EDT | Flash Flood Warning | IWX | Wabash | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.